Posts Tagged ‘label’

Concerns about the painkiller Darvon: Risk of overdose, death

Wednesday, July 8th, 2009

The U.S. Food and Drug Administration is taking several steps to reduce the risk of overdose from Darvon (also called Darvocet and propoxyphene). Darvon is usually prescribed for pain. Every year, some people die when they take too much of this medication.

As a result of the FDA decision, label warnings will be strengthened, and new research will be done.

If you need a painkiller, talk to your health care provider about the choices available to you, including aspirin, ibuprofen, oxycodone and codeine. For all medications, take only the recommended amount and no more. If you are pregnant, don’t take any painkillers without first talking to your health care provider.

Warning: Some Carter’s baby garments may cause rashes

Tuesday, October 28th, 2008

A small percentage of babies have developed rashes on their backs after wearing certain clothing made by Carter’s. The clothing has a certain type of label: a raised surface, with a solid background. Visit the Web site of the U.S. Consumer Products Safety Commission to see the labels. The clothes were marketed in the U.S. during the fall of 2007.

If your baby develops a rash on the upper back after wearing these clothes, stop using the garments. If the rash gets worse or doesn’t go away, call your baby’s health care provider.